MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-38-55-RB-RAABE
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, a flexor raabe guiding sheath separated upon removal of the device.Reportedly, a "lot" of resistance was encountered upon insertion of the device into the patient's groin.The anatomy was heavily calcified, but otherwise normal.The separated portion of the device was snared from the patient through a 10-french short sheath.A photo of the device, provided by the customer, shows separation of the sheath material.The internal coils are unraveled and protruding from the proximal sheath fragment.Additional information has been requested.
 
Additional Manufacturer Narrative
D9, h3: it is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30aug2023.The procedure was an abdominal and lower extremity angiogram.Access was obtained in the common femoral artery for a contralateral approach.The access site was scarred, and the anatomy was heavily calcified.Resistance was encountered and the sheath was difficult to push.Resistance was also encountered upon removal of the sheath, and the physician could tell that the sheath was going to separate; however, the dilator was not reinserted into the sheath prior to removal.An unspecified cook 4-french, 110-centimeter sheath was in the lumen of the complaint device, instead of the dilator, when the device separated.The separated sheath fragment was successfully snared from the patient.The patient was not hospitalized, and did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: b1, b2, h1 summary of event: as reported, during an unknown procedure, a flexor raabe guiding sheath separated upon removal of the device.Reportedly, a "lot" of resistance was encountered upon insertion of the device into the patient's groin.The anatomy was heavily calcified, but otherwise normal.The separated portion of the device was snared from the patient through a 10-french short sheath.A photo of the device, provided by the customer, shows separation of the sheath material.The internal coils are unraveled and protruding from the proximal sheath fragment.Additional information was received (b)(6) 2023.The procedure was an abdominal and lower extremity angiogram.Access was obtained in the common femoral artery for a contralateral approach.The access site was scarred, and the anatomy was heavily calcified.Resistance was encountered and the sheath was difficult to push.Resistance was also encountered upon removal of the sheath, and the physician could tell that the sheath was going to separate; however, the dilator was not reinserted into the sheath prior to removal.An unspecified cook 4-french, 110-centimeter sheath was in the lumen of the complaint device, instead of the dilator, when the device separated.The separated sheath fragment was successfully snared from the patient.The patient was not hospitalized and did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of a photo provided by the customer was also conducted.The complaint device was not returned to cook for investigation; however, a photo of the device was provided by the customer.The sheath was stretched and bunched at the point of separation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the device photo suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the access site was scarred and ¿a lot¿ of resistance was encountered upon insertion and advancement of the sheath through the heavily calcified anatomy.Resistance was also encountered upon removal of the sheath and the physician reportedly anticipated that the sheath would separate but did not reinsert the dilator into the sheath prior to removal, as instructed in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17644075
Report Number1820334-2023-01167
Device Sequence Number7978802
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)260711(10)15551165
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number15551165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer08/30/2023
10/24/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/15/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 035 180 BENTSON; COOK MEDICAL 035 260 AMPLATZ; COOK MEDICAL 4X110 SHEATH; COOK MEDICAL UNIGLIDE 035 260
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown